Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Glipizide tablet the right medicine for stomach problems?

Hi I started taking glypizide I was on 1500 mg of metformin and because of stomach problems on metformin I wanted to switch. I tested and I was at 196, I took 5mg of glypizide and tested 1 hour later with no food taken I was only down to 191. Is it possible for the glypizide to not work. These tablets are not the extended release they are the normal ones. Now my doctor has me on one 5mg go glypizide and one 500 mg of metformin twice a day and still my sugars are not moving. Everything I have read glypizide drops the sugar levels but for me it s like I am not taking it at all is this possible?
Wed, 28 Oct 2015
Report Abuse
General & Family Physician 's  Response
hi
thank you for asking your concern and welcome to hcm. glipizide and metformin both these drugs are good drugs for diabetes, i would say please wait for few days to achieve its optimal effect. if you developed stomach problem with metformin then decrease in dose will relieve it but it does not relieve there may be some other problem in stomach that should be evaluated. i would suggest to take these medicines for say a month, continue exercise, continue diet changes and then do fasting sugar if it is not controlled then dose of the glipizide can be increased till 10 mg. if you have not done recently then i would suggest to do HbA1c test and if it is uncontrolled like more than 9 then dose of glipizide may need to increase and another drug may need to be added. please get screened for diabetic nephropathy, diabetic neuropathy, diabetic retinopathy alos if any of these is present then only some aggressive treatment is needed like insulin also.
you can take tab ranitidine for few days for your stomach problem if you still suffer with stomach problem and keep your doctor inform about it.
if you feel any doubt please ask us
regards
dr. abhijit
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is Glipizide tablet the right medicine for stomach problems?

hi thank you for asking your concern and welcome to hcm. glipizide and metformin both these drugs are good drugs for diabetes, i would say please wait for few days to achieve its optimal effect. if you developed stomach problem with metformin then decrease in dose will relieve it but it does not relieve there may be some other problem in stomach that should be evaluated. i would suggest to take these medicines for say a month, continue exercise, continue diet changes and then do fasting sugar if it is not controlled then dose of the glipizide can be increased till 10 mg. if you have not done recently then i would suggest to do HbA1c test and if it is uncontrolled like more than 9 then dose of glipizide may need to increase and another drug may need to be added. please get screened for diabetic nephropathy, diabetic neuropathy, diabetic retinopathy alos if any of these is present then only some aggressive treatment is needed like insulin also. you can take tab ranitidine for few days for your stomach problem if you still suffer with stomach problem and keep your doctor inform about it. if you feel any doubt please ask us regards dr. abhijit